MAUDE Adverse Event Report: SEE H.10 DELTAPAQ CERE 1.5MMX2CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 DELTAPAQ CERE 1.5MMX2CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDF10015230
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient age, gender, weight, race, ethnicity, and medical history were not provided.(b)(4).[conclusion]: the healthcare professional reported that during the coil embolization procedure, the deltapaq 10 cerecyte coil 1.5mm x 2cm coil (cdf10015230 / c40841) could not be advanced through the microcatheter (unknown brand).Another coil was used to complete the procedure.There was no report of patient injury or adverse event.The product was returned for evaluation.The investigation finding is documented below.Investigation summary: the device was returned with its inner pouch.Information on the inner pouch matches the product documented in the complaint.The introducer was not returned.As returned, the embolic coil was tangled around the device positioning unit (dpu).The device was gently untangled.There are no apparent kinks or bends in the dpu core wire.The ball tip is intact.The embolic coil is stretched.The articulating joint is intact.The resistance heating (rh) coil has not heated.Advancement could not be tested because the introducer was not returned.A review of manufacturing documentation associated with this lot (c40841) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Investigation conclusion: the complaint of advancement difficulty in the microcatheter cannot be confirmed.The introducer of the device was not returned, and without the introducer, advancement cannot be tested.However, the proximal end of the embolic coil is stretched, and a stretched embolic coil can inhibit advancement.Stretching usually occurs when an excessive retraction force is applied in the presence of resistance.The event description indicates that some resistance may have been present in the microcatheter, and the described resistance could have contributed to the stretching of the embolic coil during removal.However, the microcatheter was not returned for analysis, and so no evaluation of resistance in the microcatheter can be completed.100% of embolic coils are inspected during final assembly.Thus, it is unlikely that the device left the manufacturing facility with the observed damage to the embolic coil.The reported issue that the deltapaq 10 cerecyte coil 1.5mm x 2cm coil could not advance through the microcatheter cannot be confirmed through functional testing without the coil introducer.The cause of the issue could not be conclusively determined.The coil was observed to be stretched at the proximal end; the stretched condition could inhibit the ability of the coil to advance.Coils usually become stretched when excessive force is applied when resistance is encountered.The complaint that the coil could not advance through the microcatheter indicates that there may have been some resistance in the microcatheter that may have been a contributing factor to the stretching of the deltapaq coil when it was being removed from the microcatheter.The microcatheter was not returned for analysis, therefore, testing for resistance could not be performed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Embolic coils undergo 100% inspection during final assembly.It is unlikely that the device left the manufacturing facility with the embolic in a stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure, the deltapaq 10 cerecyte coil 1.5mm x 2cm coil (cdf10015230 / c40841) could not be advanced through the microcatheter (unknown brand).Another coil was used to complete the procedure.There was no report of patient injury or adverse event.

Brand Name
DELTAPAQ CERE 1.5MMX2CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key7910225
Report Number3008114965-2018-00756
Device Sequence Number13789861
Product Code HCG
UDI-Device Identifier00878528007012
UDI-Public00878528007012
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue NumberCDF10015230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/24/2018
Initial Report FDA Received Date09/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1